Pennsylvania, 2010Tornado and Hail in Pennsylvania, July 24, 2010
July 24, 2010 · NWS CTP · 18 events in 8 counties and zones
A strong mid-level disturbance and associated wind flow combined with a moderately unstable air mass to produce numerous severe thunderstorms over north-central Pennsylvania during the early to late evening hours. The background convective environment was favorable for rotating thunderstorms or supercells, and an EF1 tornado was confirmed near Galeton in Potter County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $103,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong mid-level disturbance and associated wind flow combined with a moderately unstable air mass to produce numerous severe thunderstorms over north-central Pennsylvania during the early to late evening hours. The background convective environment was favorable for rotating thunderstorms or supercells, and an EF1 tornado was confirmed near Galeton in Potter County. There were also multiple reports of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 24, 2:58 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 24, 2:58 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SAT JUL 24 2010
.SYNOPSIS...
A WARM FRONT WILL REMAIN NEAR THE NEW YORK BORDER THROUGH
THIS EVENING...THEN SHIFT SOUTHWARD AS A COLD FRONT ON SUNDAY.
HIGH PRESSURE WILL BUILD INTO THE REGION EARLY NEXT WEEK...WITH
SLIGHTLY COOLER AND DRIER CONDTIONS. TEMPERATURES WILL MODERATE
ABOVE NORMAL AGAIN BY MID WEEK WITH A CHC OF SHOWERS.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
NOTHING MUCH NEW...MAIN THING IS SOUTHERN END OF THE BAND OF
SHOWERS AND STORMS OVER OH HAVE DIED. REALLY CLEAR BEHIND
THIS FEATURE. NASTY STORM NEAR ERIE.
VERY WARM AIR AT 850 AND 700 HPA OVER SOUTHERN PA AND MD HAS KEPT
IT MOSTLY SUNNY AND HOT. TEMPERATURES ARE NOW WELL INTO THE 90S IN
MANY LOCATIONS. IT SHOULD NOT CLEAR OUT WHICH SHOULD LIMIT THE
ABILITY TO GO OVER 100F. THOUGH THE 20 TO 22C AIR AT 850 HPA IS
NOT FORECAST TO COME OVER THE REGION UNTIL THIS EVENING. COULD BE
MANY LATE DAY HIGHS IN THE 96-100F RANGE IN SOUTHERN AREAS.
IT IS MOSTLY IN THE MID 80S IN CENTRAL AND NORTHERN MOUNTAINS.
CENTRAL AREAS SHOULD TOP OUT IN THE LOWER 90S.
TEMPERATURES WILL BE SLOW TO FALL WITH DEW POINTS IN THE LOWER 70S
AND A POCKET OF VERY WARM AIR ALOFT GOING BY. THE 20-22C AIR GOES
BY OVERNIGHT. WILL BE VERY WARM OVERNIGHT.
LOCALLY SOME ISOLATED STORMS HAVE BEGUN TO DEVELOP OVER WESTERN
PA. THESE ARE FAR OUT AHEAD OF THE ANTICIPATED SYSTEM TO THE WEST.
TO OUR WEST...REMNANT MCS FROM THE MIDWEST FLOODS FRIDAY NIGHT IS
TRUCKING...HEADED INTO NORTHWESTERN PA. INTRODUCED THUNDERSTORMS
LIKELY WITH THIS SYSTEM AFTER ABOUT 22 UTC. THE PW ANOMALIES AND
V-WINDS ARE REALLY SIGNIFICANT WITH THIS SYSTEM. ISOLATED SEVERE
IS POSSIBLE...BUT WITH HIGH PW AND MOISTURE FLUX VALUES IN THE
4-5SD ABOVE NORMAL RANGE...THESE STORMS IF THEY DEVELOP COULD
PRODUCE LOCALLY HEAVY RAINFALL. PONDERING A FLASH FLOOD WATCH IN
NW PA.
THUS...EXPECT SHOWERS AND THUNDERSTORMS AFTER ABOUT 2200 UTC AND
INCREASING CHANCES THIS EVENING. COULD BE SOME LOCALLY HEAVY
RAINFALL IN NW PA BEFORE MIDNIGHT. THE RAIN COULD SPILL INTO
CENTRAL AREAS BETWEEN 8 AND 10 PM. SOUTHERN AND SOUTHEASTERN AREAS
COULD REMAIN RAIN FREE.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SUNDAY/...
THE MCS TO OUR WEST AND THEN THE FRONT PROVIDE EQUAL CONVECTIVE
OPPORTUNITY FOR THUNDER. DOUBLE SHOT FOR NW PA AS MCS SHOULD
TRIGGER SHOWERS UP THERE. THE FORECAST/GRIDS REFLECT THE HIGH
PROBABILITY FORECAST BASED ON A BLEND OF THE SREF/VSREF/HRRR. PUT
LIKELY POPS IN THE NW AREAS AS THE MCS AND MODELS WOULD IMPLY A
GOOD CHANCE FOR ORGANIZED CONVECTION. WITH HIGH PW AIR COULD BE
SOME LOCALLY HEAVY RAINFALL.
THE GFS SHOWS VERY HIGH MFLUX VALUES IN NW PA AND INTO NEW YORK IN
THE 000O TO 0600 UTC PERIOD. SHOWERS COULD PRODUCE VERY HEAVY
RAINFALL UP IN NORTHERN AREAS.
THE HRRR AND VSREF SHOW THE CONVECTION WEAKEN AS IT MOVES INTO
CENTRAL AND SOUTHERN AREAS. ALL GUIDANCE SHOWS STORMS SAGGING
SOUTH.
THE PW VALUES DROP FAST IN THE NW SUNDAY FROM LATE MORNING INTO
THE EARLY AFTERNOON. THE SOUTHEAST SHOULD GET SOME
SHOWERS/THUNDERSTORMS AS THE LARGER SCALE BOUNDARY MOVES THROUGH.
NORTHERN AND CENTRAL AREAS COULD GET A SLIGHTLY DRIER AND MORE
PLEASANT AFTERNOON AND EVENING. IT MIGHT TAKE UNTIL EVENING FOR
THE CONDITIONS TO IMPROVE IN THE EXTREME SOUTHEAST.
POPS IN 3-HOUR INCREMENTS SUNDAY IN THE GRIDS TO SHOW THE NW TO SE
LOWERING OF POPS WITH THE DRIER...COOLER AIR BEHIND THE FRONTAL
SYSTEM.
IT SHOULD BE COOLER OVER MOST AREAS TOMORROW...BUT MORE NOTICABLE
IN WESTERN AND NORTHERN AREAS. THE COOLER DRIER AIR WILL ARRIVE IN
THE SOUTHEAST A BIT LATER SO SOME AREAS WILL BE A BIT COOLER BUT
NOT NOTICABLE UNTIL SUNDAY NIGHT INTO MONDAY. MONDAY WILL BE A NEW
DAY!
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THERE COULD BE A LINGERING SHOWER FOR SUNDAY EVENING...BUT LEFT
THIS OUT OF THE FCST FOR NOW.
COOLER AND DRIER CONDTIONS FOR MONDAY AND TUE.
THE HEAT AND HUMIDITY BUILDS BACK FOR WED WITH A CHC OF SHOWERS.
LEFT SHOWERS IN FCST INTO EARLY FRIDAY...AS FRONT MAY BE SLOW
TO PUSH SOUTH...SHOWERS WERE ALREADY IN FCST...AND IN LINE WITH
OTHER OFFICES. 00Z ECMWF DOES NOT SHOW AS MUCH UPPER LEVEL
SUPPORT AS THE PREVIOUS RUN. THAT HAS BEEN THE TREND THIS
SUMMER.
ALSO PUT A SMALL CHC IN FOR LATE SAT...SOME MODEL SPREAD THERE.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL DOMINATE THE ENTIRE REGION UNTIL ABOUT 2200
UTC. SOME GUSTY WINDS ARE POSSIBLE. AFTER 2200 UTC WE ANTICIPATE
SHOWERS AND STRONG THUNDERSTORMS TO MOVE INTO NORTHWESTERN PA.
THESE STORMS WILL LIKELY PRODUCE MVFR AND PATCHY IFR CONDITIONS
LATER THIS EVENING AND OVERNIGHT.
SHOWERS SHOULD MAINLY MOVE EAST TO WEST TONIGHT. EXPECT MOSTLY
MVFR IN MIST/HAZE. ISOLATED IFR IN RAIN. THUNDERSTORMS WILL BE
ABOUT...CHECK CURRENT RADAR BEFORE FLYING.
THUNDERSTORMS SUNDAY SHOULD EXIT TO OUR EAST LATER IN THE DAY.
THEN DRYING WEATHER. MAINLY VFR IN WEST BY MIDDAY AND VFR/MVFR IN
EAST WITH REMAINING STORMS.
WE DRY OUT SUNDAY EVENING INTO MONDAY. BUT THE RAIN COULD PRODUCE
PATCHY MVFR OVERNIGHT SUNDAY INTO MONDAY.
OUTLOOK...
SUN...MAINLY VFR...WITH MVFR IN SCT/NUMEROUS AFTN SHRA/TSRA.
MON-TUE...MAINLY VFR.
WED-THU...MAINLY VFR. SCT AFTN SHRA/TSRA.
&&
.CLIMATE...
REC MAX AT MDT TODAY IS 96F...AND FCST IS 98F. STILL BELOW THE
RECORD...BUT WE STIL HAVE CHC TO CRACK THAT RECORD. IPT COULD BE
CLOSE - RECORD OF 96F IS POSSIBLE IF CONVECTION STAYS AWAY THRU
LATE AFTN.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR PAZ019-025>028-
034>036-045-046-049>053-056-058.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR PAZ057-
059-063>066.
&&
SYNOPSIS...FITZGERALD/MARTIN
NEAR TERM...GRUMM/MARTIN
SHORT TERM...GRUMM
LONG TERM...MARTIN
AVIATION...GRUMM
CLIMATE...MARTIN
Hazardous weather outlook, Jul 24, 3:48 PM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT SAT JUL 24 2010
PAZ004>006-010>012-037-041-042-251615-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
448 PM EDT SAT JUL 24 2010
...SEVERE THUNDERSTORM WATCH 530 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS INTO THIS EVENING. SOME STORMS MAY
PRODUCE DAMAGING WIND GUSTS AND HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT STRONG WINDS...HAIL OR WIND DAMAGE.
PAZ017-018-024-033-251615-
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET-
448 PM EDT SAT JUL 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS LATER TODAY. A FEW OF THESE STORMS COULD
PRODUCE DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE STATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE ON SUNDAY...
AS A COLD FRONT MOVES SOUTHWARD ACROSS THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ057-059-063>066-251615-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
448 PM EDT SAT JUL 24 2010
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS LATER TODAY. A FEW OF THESE STORMS COULD
PRODUCE DAMAGING WIND GUSTS AS THEY MOVE INTO THE LOWER
SUSQUEHANNA VALLEY THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE ON SUNDAY...
AS A COLD FRONT MOVES SOUTHWARD ACROSS THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ019-025>028-034>036-049>053-056-058-251615-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
SCHUYLKILL-
448 PM EDT SAT JUL 24 2010
...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS LATER TODAY. A FEW OF THESE STORMS COULD
PRODUCE DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE STATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE ON SUNDAY...
AS A COLD FRONT MOVES SOUTHWARD ACROSS THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ045-046-251615-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
448 PM EDT SAT JUL 24 2010
...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 530 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS LATER TODAY. A FEW OF THESE STORMS COULD
PRODUCE DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE STATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE ON SUNDAY...
AS A COLD FRONT MOVES SOUTHWARD ACROSS THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MARTIN
In the hours before
Special weather statement, Jul 24, 4:04 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT SAT JUL 24 2010
PAZ004-005-242145-
MCKEAN PA-WARREN PA-
504 PM EDT SAT JUL 24 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN MCKEAN COUNTIES...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARREN...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
PERSONS ACROSS THE REGION SHOULD BE ALERT FOR SUDDEN CHANGES IN
STORM STRENGTH. SEEK SHELTER IF THREATENING WEATHER IS OBSERVED
OR A WARNING IS ISSUED.
THIS STORM WILL BE NEAR SCANDIA AROUND 515 PM...MARSHBURG AROUND 535
PM...LEWIS RUN AROUND 540 PM AND CYCLONE AROUND 545 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446.
LAT...LON 4200 7840 4172 7842 4181 7931 4201 7929
FORECASTER: MARTIN
Special weather statement, Jul 24, 5:00 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
600 PM EDT SAT JUL 24 2010
PAZ006-037-242230-
POTTER PA-TIOGA PA-
600 PM EDT SAT JUL 24 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN POTTER AND
WESTERN TIOGA COUNTIES...
AT 553 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 29
MILES SOUTHEAST OF OLEAN TO 21 MILES SOUTHWEST OF WELLSBORO...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. DOPPLER RADAR INDICATES THAT THESE STORMS HAVE WEAK ROTATION
IN THEM...WHICH MAY CAUSE THE STORMS TO BECOME STRONGER. THESE
STORMS WILL BE NEAR DENTON HILL STATE PARK AROUND 605 PM...GALETON
AROUND 610 PM...LEONARD HARRISON STATE PARK AROUND 625 PM AND
HARRISON VALLEY AROUND 630 PM.
THIS WILL IMPACT ROUTE 6 FROM COUDERSPORT TO NORTHWEST OF WELLSBORO.
IF THESE STORMS DO GET STRONGER...OR THE ROTATION BECOMES
STRONGER...AN APPROPRIATE TORNADO WARNING OR SEVERE THUNDERSTORM
WARNING WILL BE ISSUED.
LAT...LON 4183 7718 4154 7755 4154 7760 4149 7761
4178 7812 4188 7771 4200 7761 4200 7754
FORECASTER: DANGELOEvent by event
14 thunderstorm wind, 2 funnel cloud, 1 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Warren
- When
- July 24, 5:10 PM EST
- Where
- Warren County, 4.85 mi N of Tidioute
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.750, -79.419
Thunderstorm winds estimated near 60 mph knocked down trees along Youngsville Road north of Tidioute.
Thunderstorm Wind, Warren
- When
- July 24, 5:10 PM EST
- Where
- Warren County, 1.01 mi NW of Russell Scandia Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.941, -79.043
Thunderstorm winds estimated near 60 mph knocked down trees along Hultburg Road east of Russell.
Thunderstorm Wind, McKean
- When
- July 24, 5:15 PM EST
- Where
- McKean County, 0.99 mi ENE of Duke Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.954, -78.482
Thunderstorm winds estimated near 60 mph knocked down trees in Duke Center at the intersection of Oil Valley Road and Main Street.
Thunderstorm Wind, McKean
- When
- July 24, 5:38 PM EST
- Where
- McKean County, 1.09 mi S of Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.954, -78.650
Thunderstorm winds estimated near 60 mph knocked down trees along Congress Street in Bradford.
Thunderstorm Wind, McKean
- When
- July 24, 5:40 PM EST
- Where
- McKean County, 1.09 mi SSW of Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.955, -78.655
Thunderstorm winds estimated near 60 mph knocked down trees along West Coryden Street in Bradford.
Thunderstorm Wind, McKean
- When
- July 24, 5:45 PM EST
- Where
- McKean County, 1.73 mi ESE of Degolia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.912, -78.638
Thunderstorm winds estimated near 60 mph knocked down trees and wires along Minard Run Road near Custer City.
Hail, Potter
- When
- July 24, 5:50 PM EST
- Where
- Potter County, 2.17 mi ESE of Brookland
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.820, -77.760
Funnel Cloud, Potter
- When
- July 24, 6:05 PM EST
- Where
- Potter County, 0.52 mi E of Galeton
- Reported by
- Trained Spotter
- Coordinates
- 41.730, -77.640
Spotter in Galeton reported a rotating wall cloud with a funnel extending from the cloud base.
Tornado, Potter
- When
- July 24, 6:05 PM EST to 6:07 PM EST
- Where
- Potter County, 2.67 mi WSW of Galeton to 1.62 mi WSW of Galeton
- Rating
- EF1
- Path length
- 1.12 mi
- Path width
- 250 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.720, -77.700
NWS meteorologists confirmed an EF1 tornado approximately 2 miles west-southwest of Galeton, PA in Potter County. The tornado was on the ground for about 2 minutes and had a path length of just over 1 mile. The estimated maximum wind speed was 90 mph based on tree and utility pole damage indicators. The damage occurred in a very rural area with only minor structural damage to a few cabins. The tornado path was slightly curved and extended from a small tributary on the West Branch of Pine Creek across SR 2002. The EF1 tornado destroyed over 1000 trees and up to 10 utility poles along SR 2002. A pump-house that supplies the town of Galeton with water was impacted by power outages resulting from the downed utility poles.
Thunderstorm Wind, Tioga
- When
- July 24, 6:45 PM EST
- Where
- Tioga County, 0.99 mi NE of Blackwell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.561, -77.368
NWS meteorologists surveyed thunderstorm wind damage in the Blackwell area. They determined that straight-line winds estimated near 60 mph toppled 5-10 utility poles and knocked down numerous trees along SR 414 near the intersection of Wilson Hill Road.
Thunderstorm Wind, Lycoming
- When
- July 24, 6:45 PM EST
- Where
- Lycoming County, 1.09 mi WNW of Cedar Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.527, -77.449
Thunderstorm winds estimated near 60 mph knocked down numerous trees along SR 414 near Cedar Run, making the road impassable.
Thunderstorm Wind, Clearfield
- When
- July 24, 7:40 PM EST
- Where
- Clearfield County, 2.08 mi W of Sabula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.170, -78.720
Thunderstorm winds estimated near 60 mph knocked down trees at Treasure Lake.
Funnel Cloud, Clearfield
- When
- July 24, 7:40 PM EST
- Where
- Clearfield County, 2.08 mi W of Sabula
- Reported by
- Public
- Coordinates
- 41.170, -78.720
A funnel cloud was observed by the public near Treasure Lake.
Thunderstorm Wind, Clinton
- When
- July 24, 7:50 PM EST
- Where
- Clinton County, 0.76 mi NW of Lock Haven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 41.138, -77.440
Thunderstorm winds estimated near 60 mph knocked down trees at the Clinton County Historical Society's Heisey Museum on East Water Street in Lock Haven. Some minor structural damage was also visible.
Thunderstorm Wind, Lycoming
- When
- July 24, 7:55 PM EST
- Where
- Lycoming County, 0.12 mi W of East Faxon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 41.250, -76.982
Thunderstorm winds estimated near 60 mph knocked down trees and power lines at the intersection of Washington Blvd and Cathrine Street. Additional trees and wires were down in other parts of the Williasmport area, but locations were not available.
Thunderstorm Wind, Lycoming
- When
- July 24, 8:00 PM EST
- Where
- Lycoming County, 0.26 mi NNW of Larrys Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.224, -77.222
Thunderstorm winds estimated near 60 mph knocked down trees along SR 287 just north of the intersection of U.S. 220 near Jersey Shore.
Thunderstorm Wind, Clearfield
- When
- July 24, 8:00 PM EST
- Where
- Clearfield County, 0.87 mi SE of Clearfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.020, -78.440
Thunderstorm winds estimated near 60 mph knocked down trees in Clearfield Borough.
Thunderstorm Wind, Columbia
- When
- July 24, 8:45 PM EST
- Where
- Columbia County, 0.52 mi W of Bloomsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.000, -76.460
Thunderstorm winds estimated near 60 mph knocked down a swath of trees in the city of Bloomsburg and Georges Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 24 to 30, 20107 deaths · 2 events
- Excessive Heat in New York, July 24 to 25, 20102 deaths · 1 event
- Tornado in New York, July 24, 2010$7.0 million · EF2 · 1 event
- Tornado in New York, July 24, 2010$5.0 million · EF2 · 1 event
- Heat in Tennessee, July 24 to 26, 20101 death · 20 events
- Flash Flood in Iowa, July 24, 2010$25 million · 1 event
- Flash Flooding in Illinois, July 24 to 25, 2010$11 million · 3 events
- Tornado in New York, July 24, 2010$2.0 million · EF1 · 1 event
- Tornado in New York, July 24, 2010$1.0 million · EF1 · 1 event
- Flood in Iowa, July 24 to 27, 2010$1.0 million · 1 event
- Flash Flood in Iowa, July 24, 2010$500,000 · 1 event
- Flood in Illinois, July 24 to 28, 2010$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238144, 238145, 238147, 238150, 238151, 238149, 238153, 238143, 238187, 238216, 238219, 238226, 244743, 238222, 238240, 238244, 238245, 238247.